You are here

Medication Adjustments and Withdraws

Rebecca Moore

I’m so happy it’s the middle of the week already! Nothing major or stressful has happened, but I’m looking forward to the kiddos having a three day weekend. No stress in getting everyone around in the morning for three days will be nice. Believe me, I’m happy I don’t homeschool any longer, but there are days that the mornings are a bit stressful and tiring for me. I think a lot of this has to do with my medication and honestly I fear telling my doc that I’m having issues because I just don’t want to go through an adjustment again. I don’t know what’s worse, adjusting or withdraw.

Adjusting to a new medication can bring on some of the worst side effects and you just have to power through them until the levels of the medication balance themselves within your system. This can be so hard for some people (me included) and sometimes I have even found myself sleeping for days or having the shakes so bad I couldn’t hold anything in my hands. Adjustments can be quite difficult and sometimes we find ourselves unable to power through and make it until we even out. I know, I’ve been there myself. There was one medication that no matter how hard I tried, it made me more miserable. We even tried another medication to help counteract the side effects and I just couldn’t take it anymore. Eventually I went off that medication and was put on medications that although they were difficult to adjust to, I found them much more easily tolerated for my system. Everyone’s brain activity and systems are different though, so therefore what works for one may or may not work for you. Only you and your doctor can decide if a medication is right for you.

Withdrawing from a medication can be just as painful if not more so. There was one medication I was on that withdraw from it made me feel like I had the flu for over three days. I would shake from the chills so bad and all I did was sleep because my body hurt so bad. Unfortunately, I had to go off this medication due to cost, not side effects and therefore I had to go off of it fast. Had I been able to wean off the medication the withdraw effects probably would not have been so bad.

Whichever you may be going through right now, know that it can be a difficult time and you may need to seek some outside help to care for you and your children, and that’s okay. It’s okay to reach out and ask for help during times like this. That’s what you have a support network for, to help you. If you must power through and do it alone, without any help, I ask that you call in sick for a few days, put up some baby gates and worry about taking care of you. As long as your children are cared for, the rest will eventually get taken care of. Consider calling a church for help. Most are very willing to support you through difficult times and you do not need to be a member or even an attendee.

Until Next Time……
Becca
Author of Moorestorms A Guide for the Bipolar Parent

Comments

Do you have a personal website with a blog? Or are your posts just on this ibf site?

Add new comment

CAPTCHA
This question is for testing whether or not you are a human visitor and to prevent automated spam submissions.